Hi guys. I was given the Depo injection 3 weeks ago and have been bleeding heavily ever since. I have had enough so went to see my doctor today who has prescribed me with microgynon (combined contraceptive pill) to take alongside the injection and I also purchased OTC tranexamic acid. Has anyone had any experience using these whilst bleeding on Depo. Does it work? I am PRAYING it does. Thanks!
It's a very common reaction when you start using Depo Provera. It can be that way until you've had 2 or 3 shots. For some women it stops sooner.
When you stop getting shots, you can often find the same thing happens. Again, though, it's different for everyone.
Your body is trying to adjust to the artificial hormone in the Depo Provera, & that takes a different amount of time for each person. When you stop getting the shots, your body has to try to adjust to it, as it leaves your body, & it can upset things, once again.
You can get hormonal side effects, such as those you'd get with a period or pregnancy, & for some women, more intense.
By throwing in more birth control pills, you're using more artificial hormones. Your body has to deal with that, too. This means potential risks of side effects (long & short term) from both drugs. It works for some, but not others. Some women prefer to wait things out & allow their body time to adjust to the Depo Provera, rather than add more chemicals to the mix. It's a very personal decision.
I'd suggest that whatever you do, you put the name of the drug(s) into the 'search' field of this website, & ensure you know the risks & side effects associated with each one. That way you can make an informed decision.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jan 2014 • 2 answers
Updated 10 Mar 2015 • 1 answer
Updated 30 Nov 2015 • 1 answer
Updated 22 Apr 2016 • 1 answer
Updated 8 Nov 2016 • 1 answer